MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-031
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 31mm amplatzer amulet left atrial appendage occluder was chosen for a procedure.During procedure, it was noted that one metal wire of the lobe was broken.The patient was reported good.
 
Additional Manufacturer Narrative
It was reported that during device preparation the nitinol wire of the device was noted to be fractured.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There were no complaints associated with any other devices from the lot.One picture from field showed the device to expose the broken wire on the proximal mesh.The investigation of returned device at abbott found that a broken nitinol wire in the lobe and the stabilizing wires was seen out of place.The device was sent to science & technology lab (s&t) for further analysis.The fracture was examined using scanning electron microscopy (sem).The fracture appeared to occur as a result of a shear deformation with swaging suggested as a potential source.The cause of the reported incident could not be conclusively determined.The device was further investigated by cross-functional teams at abbott, and it was decided to initiate an exception to further evaluate final inspection requirements for wire damage and ¿broken wire¿ identification.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 31mm amplatzer amulet left atrial appendage occluder was chosen for a procedure.During exhaust operation, it was noted that one metal wire of the lobe was broken.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported good.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23746019
Report Number2135147-2025-07217
Device Sequence Number9583815
Product Code NGV
UDI-Device Identifier00811806013510
UDI-Public(01)00811806013510(17)261130(10)8796980
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ACP2-010-031
Device Catalogue Number9-ACP2-010-031
Device Lot Number8796980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight80 KG